Alert archive / Pennsylvania / Tornado Warnings in 2008

Tornado Warning 4, NWS Pittsburgh, PA

July 22, 2008Beaver County, Lawrence County, Pennsylvania

NWS Pittsburgh, PA issued this tornado warning at Jul 22, 2008, 8:04 PM EDT for Beaver County, Lawrence County, Pennsylvania. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2008, 8:04 PM EDT (00:04 UTC)
Expired
Jul 22, 2008, 8:45 PM EDT
In force
41 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Beaver County, PA, Lawrence County, PA

The radar

The Pittsburgh radar (KPBZ), 46 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 8:20 PM EDTTSTM WND DMGNew Castle, PATREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.1 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 374 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
374 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KPBZ 230004
TORPBZ
PAC007-073-230045-
/O.NEW.KPBZ.TO.W.0004.080723T0004Z-080723T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
804 PM EDT TUE JUL 22 2008

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN BEAVER COUNTY IN WESTERN PENNSYLVANIA...
  SOUTHERN LAWRENCE COUNTY IN WESTERN PENNSYLVANIA...

* UNTIL 845 PM EDT

* AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHWEST OF NEW CASTLE...MOVING EAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   NEW
  CASTLE...         ELLWOOD CITY...       MCCONNELLS MILL...
  FOMBELL...


PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4099 8017 4077 8015 4084 8052 4090 8052
      4098 8053 4102 8052
TIME...MOT...LOC 0003Z 280DEG 30KT 4092 8040

$$
1 follow-up statement
000 
WWUS51 KPBZ 230019
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
819 PM EDT TUE JUL 22 2008

PAC007-073-230045-
/O.CON.KPBZ.TO.W.0004.000000T0000Z-080723T0045Z/
BEAVER PA-LAWRENCE PA-
817 PM EDT TUE JUL 22 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR LAWRENCE
AND BEAVER COUNTIES...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES SOUTH OF
HOMEWOOD...MOVING EAST AT 34 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  ELLWOOD CITY...       MCCONNELLS MILL...    FOMBELL...

A SKYWARN SPOTTER HAS SPOTTER A FUNNEL CLOUD WEST OF ELLWOOD CITY 
HOSPITAL.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY 
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4099 8017 4077 8015 4084 8052 4090 8052
      4098 8053 4102 8052
TIME...MOT...LOC 0017Z 280DEG 30KT 4071 8030

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this tornado warning went out at Jul 22, 2:04 PM EDT, 6 hours earlier.

Area forecast discussion, Jul 22, 2:04 PM EDT, 6 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
204 PM EDT TUE JUL 22 2008

.SYNOPSIS...
AN APPROACHING COLD FRONT WILL RESULT IN SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS INTO WEDNESDAY. HIGH PRESSURE WILL
BUILD INTO THE REGION FOR LATE IN THE WEEK...BRINGING DRY AND
SEASONABLY COOL CONDITIONS. THE NEXT FRONTAL SYSTEM WILL IMPACT
THE AREA OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SCATTERED SHOWERS/ISOLATED TSTMS ARE DEVELOPING ACROSS NORTHEAST
OH/NORTHWEST PA ALONG A LAKE INDUCED BOUNDARY...OTHERWISE THE
NEXT WAVE IS APPROACHING FROM THE WESTERN GREAT LAKES. THIS
WAVE WILL ROTATE ACROSS THE AREA EARLY THIS EVENING ACROSS
EASTERN OHIO...AND ACROSS WESTERN PA EASTWARD LATE THIS
EVENING/OVERNIGHT. AS HAS BEEN THE CASE THE LATE COUPLE OF
DAYS...THE POTENTIAL FOR STORMS TO PRODUCE LOCALLY STRONG WINDS
WILL CONTINUE. NAM/GFS/SREF ALL DEPICT A SLOWER EXIT OF THE
FORCING...ESPECIALLY ALONG THE SE RIDGES...THUS WILL KEEP HIGH
END CHC POPS THROUGH MOST OF WEDNESDAY THERE...WITH DIMINISHING
PRECIP COVERAGE FURTHER NORTH AND WEST. NOTICEABLY COOLER AND
DRIER CONDITIONS WILL WORK IN ACROSS NORTHERN SECTIONS WEDNESDAY
WITH HIGHS IN THE MID 70S WITH DEWPOINTS FALLING INTO THE 50S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
RESIDUAL ISOLATED SHWRS WILL END WEDNESDAY EVENING ACROSS THE
RIDGES AS THE UPPER LOW EXITS TO THE EAST. HIGH PRESSURE WILL
BUILD IN FOR THE REMAINDER OF THE WORK WEEK...BRINGING DRY AND
COOLER CONDITIONS...WITH MOST LOCATIONS IN THE 50S WEDNESDAY NIGHT
AND THURSDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
MEDIUM RANGE MODELS CONTINUE TO BE IN DECENT AGREEMENT BRINGING
THE NEXT FRONTAL BOUNDARY ACROSS THE REGION SATURDAY...WITH
PERHAPS A SECONDARY FEATURE FOR SUNDAY. WILL KEEP CHANCE POPS
FOR SAT/SUN. SOME DIFFERENCES FOR EARLY NEXT WEEK...WITH THE GFS
SHOWING YET ANOTHER WAVE CROSSING THE AREA...AND THE ECMWF SHOWING
THE FEATURE DEPARTING TO THE SOUTH. WILL KEEP MINIMAL RESIDUAL
CHANCES FOR MONDAY...WITH DRY CONDITIONS FOR TUESDAY. NEAR NORMAL
TEMPERATURES WILL PREVAIL FOR THE LONG TERM.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
BLEND OF MOST RECENT RUC NAM AND SREF MODEL RUNS SUGGEST A BAND OF
SCATTERED TO NUMEROUS THUNDERSTORMS CAN MOVE THROUGH THE UPPER OHIO
VALLEY BETWEEN 19Z AND 02Z. A SECOND BAND OF SHOWERS AND SCATTERED
THUNDERSTORMS CAN MOVE THROUGH THIS AREA LATE TONIGHT.

RECENT RADAR DATA SHOWING ISOLATED THUNDERSTORMS SPROUTING WITHIN
THE LAKE ERIE BREEZE ZONE TO THE VICINITY OF THE I-80 CORRIDOR
SUPPORTS THE CONTENTION OF THE INITIAL THUNDERSTORM BAND. SREF DEEP
LAYER BULK SHEAR AND CAPE VALUES SUPPORT SPC THINKING THE STORMS MAY
DEVELOP SEVERE CHARACTERISTICS. SO THUNDERSTORM GUSTS NEAR 30 KTS
INCLUDED WITH 3-HOUR WINDOW OF THUNDERSTORM ONSET ALONG WITH MVFR.
THIS WILL BE MONITORED FOR UPWARD ADJUSTMENT AS NEEDED.

THE DEGREE OF DESTABILIZATION WITH THE FRONTAL BAND OF SHOWERS AND
THUNDERSTORMS WILL DEPEND ON SEVERAL FACTORS THAT INCLUDE HOW MUCH
CAPE IS USED TO SUPPORT PROPOSED INITIAL BAND AND EXACT TIMING OF
SLOW COLD FRONTAL PASSAGE. SO AT THIS TIME HAVE FORECASTED A PERIOD
OF SHOWERS LATE TONIGHT ALBEIT THERE CAN ALSO BE SUFFICIENT RESIDUAL
LIFT AND INSTABILITY TO GENERATE SCATTERED THUNDERSTORMS AND MVFR.

WITH THE EXPECTED RAIN MOISTENING OF THE SURFACE LAYER...HAVE
FORECASTED LATE NIGHT FOG WITH WIDESPREAD MVFR AND SCATTERED IFR.

BY WEDNESDAY NIGHT...EXPECT THE SURFACE LAYER TO SUFFICIENTLY DRY TO
END SHOWER CHANCES TO INDUCE WIDESPREAD VFR. BASED ON BLEND OF SREF
AND GEFS MODEL RUNS EXPECT VFR TO BE PREVALENT THURSDAY AND FRIDAY
WITH ONLY IFR POSSIBILITY IN ISOLATED EARLY MORNING FOG PATCHES.

LATEST GEFS MODEL RUN SHOWS ANOTHER FRONT AFFECTING THE UPPER OHIO
VALLEY SATURDAY AND SUNDAY RAISING THE CHANCES OF SHOWERS AND
THUNDERSTORMS AND AT LEAST MVFR CONDITIONS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jul 22, 9:15 AM EDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
915 AM EDT TUE JUL 22 2008

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-231315-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
915 AM EDT TUE JUL 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT.
THE BEST CHANCE OF SUCH STORMS WILL BE LATE THIS AFTERNOON AND
TONIGHT. THE MAIN HAZARD WILL BE DAMAGING WIND. LARGE HAIL IS
ALSO POSSIBLE.

THUNDERSTORMS CAN ALSO HAVE HEAVY RAIN. LOCATIONS GETTING MORE
THAN 1.5 INCHES IN LESS THAN 2 HOURS MAY SEE FLOODING WHERE
DRAINAGE IS POOR AND ALONG SMALL STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 22, 3:26 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
326 PM EDT TUE JUL 22 2008

PAZ007-008-013-014-222030-
BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
326 PM EDT TUE JUL 22 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
BUTLER...VENANGO...MERCER AND LAWRENCE...

AT 323 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 10 MILES SOUTHWEST OF FARRELL...MOVING
EAST AT 36 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  CLINTONVILLE...EAU CLAIRE...ENTERPRISE...FARRELL...GROVE CITY...
  HERMITAGE...KENNERDELL...MERCER...MOUNT PLEASANT...NEW
  WILMINGTON...OAKLAND...SHARON...AMSTERDAM...ARMSTRONG AND ATWELLS
  CROSSING

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS TO
40 MPH...AND INTENSE LIGHTNING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 22, 5:15 PM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
515 PM EDT TUE JUL 22 2008

PAZ014>016-022-222215-
ARMSTRONG PA-BUTLER PA-CLARION PA-JEFFERSON PA-
515 PM EDT TUE JUL 22 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...BUTLER...JEFFERSON AND CLARION...

AT 513 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTHEAST OF HOOKER...MOVING
EAST AT 36 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BRADYS BEND...BROOKVILLE...CHICORA...DORA...EAST BRADY...
  GREENVILLE...HOOKER...LIMESTONE...NEW BETHLEHEM...PUNXSUTAWNEY...
  REYNOLDSVILLE...RIMERSBURG...SUMMERVILLE...ADAMS AND ADRIAN MINES

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH HAIL AND WIND GUSTS
TO 40 MPH.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 22, 5:50 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
550 PM EDT TUE JUL 22 2008

PAZ007-008-222245-
MERCER PA-VENANGO PA-
550 PM EDT TUE JUL 22 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
VENANGO AND MERCER...

AT 545 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 18 MILES NORTHWEST OF SHARON...MOVING
EAST AT 36 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  FARRELL...FREDONIA...HERMITAGE...KENNERDELL...MAURICE K GODDARD
  STATE PARK...MOUNT PLEASANT...OAKLAND...OIL CITY...POLK...SENECA...
  SHARON...STONEBORO...SUGARCREEK...UNIONTOWN AND AJAX

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS TO
40 MPH...AND INTENSE LIGHTNING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 22, 6:02 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
602 PM EDT TUE JUL 22 2008

PAZ015-016-022-023-222300-
ARMSTRONG PA-CLARION PA-INDIANA PA-JEFFERSON PA-
602 PM EDT TUE JUL 22 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...INDIANA...JEFFERSON AND CLARION...

AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES WEST OF NEW BETHLEHEM...MOVING
EAST AT 36 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  DAYTON...DORA...MUFF...NEW BETHLEHEM...PUNXSUTAWNEY...
  REYNOLDSVILLE...RIMERSBURG...SMICKSBURG...SUMMERVILLE...ADRIAN
  MINES...ALBION...ALCOLA...ANITA...BARNES AND BATTLE HOLLOW

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS TO
40 MPH...AND INTENSE LIGHTNING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jul 22, 6:50 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
650 PM EDT TUE JUL 22 2008

OHZ041-PAZ013-014-020-222345-
BEAVER PA-BUTLER PA-COLUMBIANA OH-LAWRENCE PA-
650 PM EDT TUE JUL 22 2008

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...BEAVER...BUTLER AND LAWRENCE...

AT 645 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTH OF LEETONIA...MOVING
EAST AT 36 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  BUTLER...ELLWOOD CITY...HARLANSBURG...MCCONNELLS MILL...MORAINE
  STATE PARK...NEW CASTLE...SLIPPERY ROCK...ALTMAN...ANNANDALE...
  ARMSTRONG...ATWELLS CROSSING...BELLTON...BELMAR PARK...BIG BEAVER
  AND BOVARD

THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH HAIL...WIND GUSTS TO
40 MPH...AND INTENSE LIGHTNING.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Jul 22, 7:00 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PITTSBURGH PA
700 PM EDT TUE JUL 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 PM     TSTM WND DMG     6 E GREENSBORO          39.80N 79.81W
07/21/2008                   FAYETTE            PA   EMERGENCY MNGR

            DAMAGE TO STRICKLAND ESTATES MOBILE HOME PARK ON SR 119
            NEAR SMITHFIELD. EXTENSIVE DAMAGE WITH HOMES PUSHED OFF
            BLOCK FOUNDATIONS AND ROOFS OFF OF HOUSES.

&&

RKANE

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:27 PM EDTTornado WarningPBZBeaver, Butler, Lawrence48 min
Jul 23, 1:13 PM EDTFlash Flood WarningPBZAllegheny, Westmoreland3 hr
Jul 23, 1:42 PM EDTSevere Thunderstorm WarningPBZIndiana, Westmoreland63 min
Jul 23, 2:00 PM EDTSevere Thunderstorm WarningPBZIndiana, Jefferson60 min

Nearby

Tornado Warnings in Pennsylvania, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.